Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I got up at 5pm..... Bob

Posted by ed_uk on April 4, 2005, at 17:30:27

In reply to Re: I got up at 5pm..... ed_uk, posted by Bob on April 4, 2005, at 15:09:57

Hi Bob,

>Mentally, it seems that the benefits for the ECT don't really last longer than a day, or two at the most, and usually not even that long.

I'm sorry it hasn't helped much. Have you considered any of the other 'somatic' treatments such as rTMS or VNS?

Btw, have you ever had CBT? What have you tried in terms of herbs and supplements?

St. John's Wort, Trimethylglycine, L-tryptophan, Omega-3, Vitamin B Complex etc.

>When I read about you needing a SSRI for anxiety and OCD, it reminded me very much of myself. I too get significant apathy and fatigue/drowsiness from SSRIs. Unfortunately, I find it very difficult to go on and off of these meds, so it is no small matter to change from one drug to another, or to add or subtract a med from the cocktail.

Yes... apathy, drowsiness and fatigue have always been my reason for coming off SSRIs. Paxil was the most sedating. SSRIs also make me EXTREMELY sweaty which can cause problems at times. When I was working in a shop the sweat was dripping down my face onto the counter- it was very embarrassing!

>As for starting on Parnate or Nardil, I would be worried about the obsessive and anxious aspects of my nature, since it would be out of the question to mix SSRIs, or anything else for that matter, with MAOIs.

Nardil is often very effective for anxiety- more so than most antidepressants. Parnate hasn't been studied much in anxiety but some people do find it helpful. Parnate occasionally exacerbates anxiety. MAOIs are generally only slightly effective for obsessive-compulsive disorder though, do you suffer from OCD?

>.....since it would be out of the question to mix SSRIs, or anything else for that matter, with MAOIs.

Various psych drugs can be safely combined with MAOIs. Benzodiazepines do not interact with MAOIs. You could still take Ativan if you need it.

>I find it remarkable that you have almost no side-effects from lofepramine.

Have you ever tried it? I find it very tolerable. I've tried two other TCAs as well, amitriptyline (Elavil) and dothiepin (Prothiaden). Both caused bad side effects: severe drowsiness and lethargy, dry mouth, dizziness, urinary hesitancy, blurred vision etc. Lofepramine doesn't even compare!

Ed.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:478590
URL: http://www.dr-bob.org/babble/20050404/msgs/479751.html